[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.87.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 25, 1996

Cefaclor and Serum Sickness-Like Reaction-Reply

Author Affiliations

Northwestern University Medical School Chicago, Ill

JAMA. 1996;276(12):950. doi:10.1001/jama.1996.03540120028018

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

In Reply.  —Dr Reynolds is certainly correct that cefaclor is the most common cause of serum sickness and is more commonly implicated than any other β-lactam drug. However, as I stated in my initial opinion, at present there are no large series of patients reported who have had serum sickness to cefaclor and subsequently tolerated administration or another β-lactam, nor has the mechanism been reported to be attributable to contaminants unique to cefaclor.The case report that Reynolds describes in his letter is quite interesting. Accompanied by the other 9 cases that he and his partners have seen, this would probably be publishable and would begin to fill the void of published large series of patients who have had cefaclor serum sickness and then tolerated other β-lactam drugs. Until there are literature reports of large series of such patients or of unique contaminants as the cause of cefaclor serum sickness, it seems

×